MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 2.3 WEDGE W/HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 2.3 WEDGE W/HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 228203
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer in (b)(6) that during a arthroscopic hand surgery on (b)(6) 2021, it was observed that the tip on the vapr 2.3 wedge w/hand controls device was broken.All the broken fragments were removed.Another like device was used to complete the procedure.With a delay of 20 minutes.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Visual inspection revealed that the electrode is in normal condition, any anomalies on the device could be observed.The cable is in good condition as well as the connector and pins.The electrode tip shows signs of activation and is missing the metal tip.A functional test was unable to be performed; and therefore, was sent to the manufacturer for further evaluation.The vapr 2.3 wedge w/hand controls was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.The visual inspection was performed; as a result, the device has not been returned in its original packaging.The device was in a used condition · the dome of the active tip was no longer present · the distal end of the device shaft had been manipulated in multiple directions · no obvious damage noted to the cable or the plug of the electrode.The active continuity test was failed; result impacted by movement of the shaft which causes the value to vary between in and out of specification.A dhr review has been performed for the complaint device lot number u2103151; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on a review of the investigation findings and ra review no correction action has been implemented.Based on the condition of the device shaft we have determined the root cause of the failure to be excess mechanical force during use - misuse, therefore no further investigation is possible.From the information received there is no evidence to suggest that the detached tip remained inside the patient and the fragments were retrieved with no patient consequences.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.H4: the device manufacture date has been updated to reflect the correct information.

Brand Name
VAPR 2.3 WEDGE W/HAND CONTROLS
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6013142063
MDR Report Key13025583
Report Number1221934-2021-03802
Device Sequence Number1893851
Product Code GEI
UDI-Device Identifier10886705020904
UDI-Public10886705020904
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number228203
Device Catalogue Number228203
Device Lot NumberU2103151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/13/2022
03/23/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date01/14/2022
03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown